Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 19, 2014, 8:31 PM EDT for Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2014, 8:31 PM EDT (00:31 UTC)
- Expired
- Jul 19, 2014, 9:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 17 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2262 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WWUS82 KMFL 200031 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 831 PM EDT SAT JUL 19 2014 FLZ073-200115- INLAND MIAMI-DADE COUNTY FL- 831 PM EDT SAT JUL 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND MIAMI-DADE COUNTY ... * UNTIL 915 PM EDT * AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER MICCOSUKEE RESORT...OR 10 MILES NORTHWEST OF KENDALL...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... THE REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS...TAMIAMI...COUNTRY WALK... RICHMOND WEST...INLIKITA AND KENDALL WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2584 8053 2578 8040 2551 8047 2564 8074 TIME...MOT...LOC 0031Z 029DEG 10KT 2577 8049 $$ AK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:41 PM EDT, 50 minutes earlier.
Area forecast discussion, Jul 19, 7:41 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 741 PM EDT SAT JUL 19 2014 .AVIATION... SHOWERS AND STORMS ACROSS THE INTERIOR WILL WIND DOWN THIS EVENING. VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED AT THE TAF SITES OVERNIGHT. SOME DRIER AIR WILL LINGER ACROSS THE EAST ON SUNDAY...AND THE EAST COAST SEA BREEZE IS ALSO FORECAST TO PUSH INLAND. SO SHOWERS AND STORMS SHOULD REMAIN MOSTLY AWAY FROM THE EAST COAST TAF SITES. HOWEVER...STORMS MAY DEVELOP CLOSE TO THE EAST COAST TAF SITES BEFORE PUSHING INLAND...SO ADDED VCTS AFTER 19Z. STORMS MAY ALSO MOVE TOWARDS KAPF SUNDAY AFTERNOON AS WELL. && .PREV DISCUSSION... /ISSUED 312 PM EDT SAT JUL 19 2014/ DISCUSSION... A STATIONARY FRONT AND EXTENSIVE CLOUDINESS CONTINUE TO LINGER ACROSS THE SOUTHEAST U.S. SO FAR THE DEEP LAYERED MOISTURE DOES NOT EXTEND BEYOND NORTH AND CENTRAL FLORIDA BUT THE GUIDANCE CONTINUES TO SUGGEST THAT THE DEEP LAYERED MOISTURE WILL START TO SLOWLY SINK SOUTHWARD TONIGHT INTO SUNDAY. AT THE SAME TIME AN UPPER LEVEL TROUGH IS FORECAST TO CONTINUE DEEPENING ACROSS THE SOUTHEAST U.S. THEN FORECAST TO EVOLVE INTO AN UPPER LEVEL LOW ENTERING THE NORTHERN GULF LATE SUNDAY INTO MONDAY. THE MAIN EFFECTS OF THE FORECAST SCENARIO OUTLINED ABOVE WILL BE INCREASING SHOWERS AND THUNDERSTORMS ACROSS THE REGION...WITH THE MOST COVERAGE MONDAY AND TUESDAY WITH NUMEROUS SHOWERS POSSIBLE ACROSS PORTIONS OF THE PENINSULA. ON SUNDAY MAINLY AFTERNOON AND EVENING SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...AS THE DEEP LAYERED MOISTURE IS NOT EXPECTED TO BE COMPLETELY ACROSS THE REGION. PLUS EASTERLY WINDS FORECAST ACROSS THE REGION AND THE AFTERNOON SEA BREEZE SHOULD KEEP ONLY ISOLATED ACTIVITY ACROSS THE EASTERN THIRD OF THE PENINSULA. MARINE... WEAKER AND SOMEWHAT VARIABLE WINDS WILL CONTINUE ACROSS THE REGION TONIGHT INTO SUNDAY. LATE SUNDAY AND THROUGH THE EARLY PART OF THE WEEK LIGHT TO MODERATE EASTERLY WINDS ARE FORECAST TO RETURN TO THE REGIONAL WATERS. SEAS ARE FORECAST TO BE 2 FEET OR LESS THROUGH THE REMAINDER OF THE WEEKEND INTO AT LEAST EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 78 89 77 / 20 20 20 20 FORT LAUDERDALE 91 80 90 80 / 20 20 20 20 MIAMI 92 79 91 79 / 20 20 20 20 NAPLES 93 77 92 77 / 20 20 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...57/DG LONG TERM....60/BD AVIATION...84/AK
Hazardous weather outlook, Jul 19, 4:48 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 448 PM EDT SAT JUL 19 2014 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 200900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 448 PM EDT SAT JUL 19 2014 ...FEW THUNDERSTORMS FOCUSED INTERIOR THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: A FEW THUNDERSTORMS WILL BE FOCUSED ACROSS THE INTERIOR THIS EVENING. LIGHTNING STRIKES WILL BE THE MAIN RISK. WIND: A WIND GUST OF 40 TO 50 MPH CANNOT BE RULED OUT WITH THUNDERSTORMS OVER THE INTERIOR THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON THUNDERSTORMS WILL FOCUS OVER THE INTERIOR AND TOWARDS THE GULF COAST ON SUNDAY. INCREASING MOISTURE DURING THE EARLY TO MIDDLE PART OF NEXT WEEK WILL LEAD TO GREATER THUNDERSTORM POTENTIAL OVER MUCH OF THE AREA. SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS MAY LEAD TO MINOR FLOODING OF STREETS AND POORLY DRAINED AREAS, PARTICULARLY DURING THE EARLY TO MIDDLE PART OF NEXT WEEK. A SLIGHT INCREASE IN EAST-SOUTHEAST WINDS WILL LIKELY LEAD TO A RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES FROM TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jul 19, 8:31 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 831 PM EDT SAT JUL 19 2014 FLZ073-200115- INLAND MIAMI-DADE COUNTY FL- 831 PM EDT SAT JUL 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL INLAND MIAMI-DADE COUNTY ... * UNTIL 915 PM EDT * AT 831 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER MICCOSUKEE RESORT...OR 10 MILES NORTHWEST OF KENDALL...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * THE STORM WILL AFFECT... THE REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...INTERSECTION KROME AND KENDALL DRIVE...THE HAMMOCKS...TAMIAMI...COUNTRY WALK... RICHMOND WEST...INLIKITA AND KENDALL WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE A SAFE DISTANCE BETWEEN OTHER VEHICLES. && LAT...LON 2584 8053 2578 8040 2551 8047 2564 8074 TIME...MOT...LOC 0031Z 029DEG 10KT 2577 8049 AK
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:47 PM EDT | Special Marine Warning | MFL | 43 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.